Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Reduced hemoglobin levels after giving blood. Is it normal?

I gave blood yesterday and noted that my haemoglobin level was down to 131. Upon querying the reading the technician looked back through my history and noted that in 2009 it was 151 but has steadily fallen since. I m wondering if there could be a link to commencement of taking statins at about that time? Get stuffed.
Asked On : Sun, 2 Sep 2012
Answers:  1 Views:  116
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Critical Care Specialist 's  Response
Hi dear thanks for your question,your post blood donation hemoglobin is 13.1mg/dl.and in 2009 your hemoglobin was 15.1mg/dl.Dear you have not mentioned present pre donation hemoglobin ,level.that would have given an idea ,how much decrease is in your hemoglobin level.slight decrease in hemoglobin level after donation is normal.Fall of hemoglobin level of 2mg/dl in 3 years that is from 2009 to 2012,cannot be linked to blood donation.there could be many reasons for that,you can get yourself investigated by an hematologist,But hemoglobin level of 13.1mg /dl is also good.
Answered: Sun, 16 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor